Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2012, Article ID 595076, 19 pages
http://dx.doi.org/10.1155/2012/595076
Research Article

Polynomials in Control Theory Parametrized by Their Roots

1Departamento de Matemáticas, División de Ciencias Básicas e Ingeniería, Universidad Autónoma Metropolitana-Iztapalapa, Avenida San Rafael Atlixco no. 186, Colonia Vicentina, 09340 Mexico, DF, Mexico
2Instituto de Matemáticas, Unidad Cuernavaca, Universidad Nacional Autónoma de México, Avenida Universidad s/n, Colonia Lomas de Chamilpa, 62210 Cuernavaca, MOR, Mexico
3Mathematics Section, The Abdus Salam International Centre for Theoretical Physics, Strada Costiera 11, 34014 Trieste, Italy
4Departamento de Matemáticas, División de Ciencias Exactas, Universidad de Sonora, Boulevard Luis Encinas y Rosales s/n, Colonia Centro, 83000 Hermosillo, SON, Mexico

Received 25 May 2012; Accepted 26 August 2012

Academic Editor: Irena Lasiecka

Copyright © 2012 Baltazar Aguirre-Hernández et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. R. Gantmacher, The Theory of Matrices. Vols. 1, 2, Translated by K. A. Hirsch, Chelsea Publishing Co., New York, NY, USA, 1959. View at Zentralblatt MATH
  2. P. Lancaster and M. Tismenetsky, The Theory of Matrices, Computer Science and Applied Mathematics, Academic Press Inc., Orlando, Fla, USA, 2nd edition, 1985. View at Zentralblatt MATH
  3. S. P. Bhattacharyya, H. Chapellat, and L. H. Keel, Robust Control: The Parametric Approach, Prentice Hall, Upper Saddle River, NJ, USA, 1995.
  4. E. I. Jury, Sampled-Data Control Systems, John Wiley and Sons, New York, NY, USA, 1958.
  5. N. K. Bose, Digital Filters: Theory and Applications, Elsevier Science, North-Holland, the Netherlands, Krieger Publishing Co, New York, NY, USA, 1993.
  6. M. V. Meerov, “Criterion for aperiodicity of a regulator,” Bulletin of the Academy of Sciences of the USSR, vol. 1945, pp. 1169–1178, 1945. View at Google Scholar
  7. M. I. Romanov, “Algebraic criteria for aperiodicity of linear systems,” Soviet Physics, vol. 4, pp. 955–961, 1959. View at Google Scholar · View at Zentralblatt MATH
  8. M. I. Romanov, “On analytic conditions of aperiodicity of linearized systems,” Izvestiya Akademii Nauk SSSR, vol. 1959, no. 5, pp. 162–174, 1959. View at Google Scholar
  9. A. T. Fuller, “On redundance in aperiodicity criteria,” Journal of Mathematical Analysis and Applications, vol. 68, no. 2, pp. 371–394, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. A. T. Fuller and E. I. Jury, “On aperiodicity theorems,” International Journal of Control, vol. 74, no. 5, pp. 425–431, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. E. I. Jury, “A note on aperiodicity condition for linear discrete systems,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 30, no. 11, pp. 1100–1101, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. B. D. O. Anderson, E. I. Jury, and F. L. C. Chaparro, “Relations between real and complex polynomials for stability and aperiodicity conditions,” in Proceedings of the 1974 IEEE Conference on Decision and Control including 13th Symposium on Adaptive Processes (Phoenix, Ariz., 1974), pp. 245–247, Institute of Electrical and Electronics Engineers, New York, NY, USA, 1974.
  13. E. I. Jury, Inners and Stability of Dynamic Systems, Robert E. Krieger Publishing Company, Malabar, Fla, USA, 2nd edition, 1982.
  14. V. L. Kharitonov, “The asymptotic stability of the equilibrium state of a family of systems of linear differential equations,” Differentsialnye Uravneniya, vol. 14, no. 11, pp. 2086–2088, 1978. View at Google Scholar
  15. F. Kraus, B. D. O. Anderson, and M. Mansour, “Robust Schur polynomial stability and Kharitonov's theorem,” International Journal of Control, vol. 47, no. 5, pp. 1213–1225, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. E. Zeheb, “Necessary and sufficient conditions for robust stability of a continuous system—the continuous dependency case illustrated via multilinear dependency,” Institute of Electrical and Electronics Engineers. Transactions on Circuits and Systems, vol. 37, no. 1, pp. 47–53, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. C. B. Soh, C. S. Berger, and K. P. Dabke, “On the stability properties of polynomials with perturbed coefficients,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 30, no. 10, pp. 1033–1036, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. B. Aguirre and R. Suárez, “Algebraic test for the Hurwitz stability of a given segment of polynomials,” Sociedad Matemática Mexicana. Boletín. Tercera Serie, vol. 12, no. 2, pp. 261–275, 2006. View at Google Scholar · View at Zentralblatt MATH
  19. S. Białas, “A necessary and sufficient condition for the stability of convex combinations of stable polynomials or matrices,” Bulletin of the Polish Academy of Sciences. Technical Sciences, vol. 33, no. 9-10, pp. 473–480, 1985. View at Google Scholar · View at Zentralblatt MATH
  20. H. Chapellat and S. P. Bhattacharyya, “An alternative proof of Kharitonov's theorem,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 34, no. 4, pp. 448–450, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. A. Rantzer, “Stability conditions for polytopes of polynomials,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 37, no. 1, pp. 79–89, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. B. Aguirre, C. Ibarra, and R. Suárez, “Sufficient algebraic conditions for stability of cones of polynomials,” Systems & Control Letters, vol. 46, no. 4, pp. 255–263, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. D. Hinrichsen and V. L. Kharitonov, “Stability of polynomials with conic uncertainty,” Mathematics of Control, Signals, and Systems, vol. 8, no. 2, pp. 97–117, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. A. C. Bartlett, C. V. Hollot, and H. Lin, “Root locations of an entire polytope of polynomials: it suffices to check the edges,” Mathematics of Control, Signals, and Systems, vol. 1, no. 1, pp. 61–71, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. J. Ackermann, Robust Control. The Parameter Space Approach, Springer-Verlag, Heidelberg, Germany, 2002.
  26. B. R. Barmish, New Tools for Robustness of Linear Systems, vol. 16, Macmillan, . New York, NY, USA, 1994.
  27. M. V. Meerov and E. I. Jury, “On aperiodicity robustness,” International Journal of Control, vol. 70, no. 2, pp. 193–201, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. C. B. Soh and C. S. Berger, “Strict aperiodic property of polynomials with perturbed coefficients,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 34, no. 5, pp. 546–548, 1989. View at Publisher · View at Google Scholar
  29. C. B. Soh, “Invariance of the aperiodic property for polynomials with perturbed coefficients,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 35, no. 5, pp. 616–618, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. L. Saydy, A. L. Tits, and E. H. Abed, “Comments on: “Invariance of the aperiodic property for polynomials with perturbed coefficients” [IEEE Trans. Automat. Control 35 (1990), no. 5, 616–618; MR1048995 (91b:93056)] by C. B. Soh,” IEEE Transactions on Automatic Control, vol. 37, no. 5, p. 697, 1992. View at Google Scholar
  31. Y. K. Foo and Y. C. Soh, “Aperiodic property of interval polynomials,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 36, no. 9, pp. 1084–1086, 1991. View at Publisher · View at Google Scholar
  32. T. Mori, H. Kokame, and P. Parker, “Aperiodicity and periodicity of interval polynomials,” in Proceedings of the 29th IEEE Conference on Decision and Control, pp. 39–40, Honolulu, Hawaii, 1990.
  33. A. T. Fam and J. S. Meditch, “A canonical parameter space for linear systems design,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 23, no. 3, pp. 454–458, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. G. R. Duan and M. Z. Wang, “Properties of the entire set of Hurwitz polynomials and stability analysis of polynomial families,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 39, no. 12, pp. 2490–2494, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. D. Hinrichsen and A. J. Pritchard, Mathematical systems theory. I, vol. 48 of Texts in Applied Mathematics, Springer-Verlag, Berlin, Germany, 2005, Modelling, state space analysis, stability and robustness. View at Publisher · View at Google Scholar
  36. R. W. Brockett, “Some geometric questions in the theory of linear systems,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. AC-21, no. 4, pp. 449–455, 1976. View at Google Scholar · View at Zentralblatt MATH
  37. R. W. Brockett and C. I. Byrnes, “Multivariable Nyquist criteria, root loci, and pole placement: a geometric viewpoint,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 26, no. 1, pp. 271–284, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. U. Helmke, “The topology of a moduli space for linear dynamical systems,” Commentarii Mathematici Helvetici, vol. 60, no. 4, pp. 630–655, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. U. Helmke and C. I. Byrnes, “The cohomology of the moduli space of controllable linear systems,” Acta Applicandae Mathematicae, vol. 28, no. 2, pp. 161–188, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. U. Helmke and M. A. Shayman, “Topology of the orbit space of generalized linear systems,” Mathematics of Control, Signals, and Systems, vol. 4, no. 4, pp. 411–437, 1991. View at Google Scholar · View at Zentralblatt MATH
  41. P. S. Krishnaprasad, “On the geometry of linear passive systems,” in Algebraic and geometric methods in linear systems theory (AMS-NASA-NATO Summer Sem., Harvard Univ., Cambridge, Mass., 1979), vol. 18 of Lectures in Applied Mathematics, pp. 253–275, American Mathematical Society, Providence, RI, USA, 1980. View at Google Scholar
  42. W. Manthey, U. Helmke, and D. Hinrichsen, “A note on the geometry of partial realization,” in Realization and modelling in system theory (Amsterdam, 1989), vol. 3 of Progress in Systems and Control Theory, pp. 157–165, Birkhäuser Boston, Boston, Mass, USA, 1990. View at Google Scholar · View at Zentralblatt MATH
  43. W. Manthey, U. Helmke, and D. Hinrichsen, “Topological aspects of the partial realization problem,” Mathematics of Control, Signals, and Systems, vol. 5, no. 2, pp. 117–149, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  44. X. Puerta and U. Helmke, “The topology of the set of conditioned invariant subspaces,” Systems & Control Letters, vol. 40, no. 2, pp. 97–105, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  45. A. Dold and R. Thom, “Quasifaserungen und unendliche symmetrische Produkte,” Annals of Mathematics, vol. 67, pp. 239–281, 1958. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  46. M. Aguilar, S. Gitler, and C. Prieto, Algebraic Topology from a Homotopical Viewpoint, Universitext, Springer-Verlag, New York, NY, USA, 2002.
  47. V. I. Arnold, Lectures on Partial Differential Equations, Universitext, Springer-Verlag, Berlin, Germany, 2004, Translated from the second Russian edition by Roger Cooke.
  48. J. C. Maxwell, A treatise on electricity and magnetism. Vol. 1, Oxford Classic Texts in the Physical Sciences, The Clarendon Press Oxford University Press, New York, NY, USA, 1998, With prefaces by W. D. Niven and J. J. Thomson, Reprint of the third (1891) edition.
  49. V. Arnold, “Topological content of the Maxwell theorem on multipole representation of spherical functions,” Topological Methods in Nonlinear Analysis, vol. 7, no. 2, pp. 205–217, 1996. View at Google Scholar · View at Zentralblatt MATH
  50. A. Hatcher, Algebraic Topology, Cambridge University Press, Cambridge, UK, 2002.
  51. G.-R. Duan and R. J. Patton, “A note on Hurwitz stability of matrices,” Automatica, vol. 34, no. 4, pp. 509–511, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH